Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 23, 2015, 3:25 PM CST. It took effect at Dec 23, 2015, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 3:25 PM CST (21:25 UTC)
- In effect from
- Dec 23, 2015, 10:00 PM CST
- Expired
- Dec 24, 2015, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
940 WHUS73 KGRB 232125 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 325 PM CST WED DEC 23 2015 ....INTENSE STORM WILL BRING GALE FORCE GUSTS LATE TONIGHT AND THURSDAY MORNING... .AN INTENSE STORM SYSTEM WILL TRACK ACROSS EASTERN WISCONSIN TONIGHT...REACHING THE JAMES BAY REGION BY MID-DAY THURSDAY. THE STRONGEST WINDS...VEERING FROM THE SOUTHWEST TO THE WEST...WILL OCCUR RIGHT AFTER THE PASSAGE OF A COLD FRONT TONIGHT. WINDS WILL BEGIN TO DIMINISH THURSDAY AS THE STORM PULLS AWAY FROM THE AREA. AREAS OF DENSE FOG WILL CONTINUE BEFORE THE COLD FRONT ARRIVES. LMZ521-522-541>543-240530- /O.UPG.KGRB.SC.Y.0093.000000T0000Z-151224T0600Z/ /O.NEW.KGRB.GL.W.0019.151224T0400Z-151224T1800Z/ /O.NEW.KGRB.MF.Y.0016.151223T2125Z-151224T0400Z/ /O.UPG.KGRB.SR.A.0001.151224T0600Z-151224T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 325 PM CST WED DEC 23 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST THURSDAY. A DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...INCREASING SOUTH WINDS TO 30 KTS THIS EVENING...WITH GUSTS TO 35 KTS. WINDS WILL VEER SOUTHWEST TO 35 KNOT GALES...WITH GUSTS TO 45 KTS LATER ON TONIGHT. STORM FORCE WINDS OVER 50 KTS ARE POSSIBLE OVERNIGHT. * WAVES...WAVES WILL BUILD TO 5 TO 8 FEET ON THE BAY...AND TO 8 TO 12 FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR LATE TONIGHT AND EARLY THURSDAY MORNING. * VISIBILITY...LESS THAN 1 MILE. DENSE FOG WILL PREVAIL FOR TONIGHT...AS MOIST AIR FLOWS OVER THE RELATIVELY COLD WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
110 WHUS73 KGRB 240338 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 938 PM CST WED DEC 23 2015 ....INTENSE STORM WILL BRING GALE FORCE GUSTS LATE TONIGHT AND THURSDAY MORNING... .AN INTENSE STORM SYSTEM WILL TRACK ACROSS EASTERN WISCONSIN TONIGHT...REACHING THE JAMES BAY REGION BY MID-DAY THURSDAY. THE STRONGEST WINDS...VEERING FROM THE SOUTHWEST TO THE WEST...WILL OCCUR RIGHT AFTER THE PASSAGE OF A COLD FRONT TONIGHT. WINDS WILL BEGIN TO DIMINISH THURSDAY AS THE STORM PULLS AWAY FROM THE AREA. AREAS OF DENSE FOG WILL CONTINUE BEFORE THE COLD FRONT ARRIVES. LMZ521-522-541>543-241145- /O.CON.KGRB.GL.W.0019.151224T0400Z-151224T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 938 PM CST WED DEC 23 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WINDS...SOUTH WINDS TO 30 KTS...WILL VEER SOUTHWEST TO 35 KNOT GALES... WITH GUSTS TO 45 KTS LATER ON TONIGHT. STORM FORCE WINDS OVER 50 KTS ARE POSSIBLE OVERNIGHT. * WAVES...WAVES WILL BUILD TO 5 TO 8 FEET ON THE BAY...AND TO 8 TO 12 FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR LATE TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
588 WHUS73 KGRB 241015 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CST THU DEC 24 2015 .AN INTENSE STORM SYSTEM WILL PULL NORTH FROM THE LAKE SUPERIOR INTO CANADA TODAY. STRONG WEST WINDS IN THE WAKE OF THE LOW WILL LINGER THIS MORNING...THEN DIMINISH THIS AFTERNOON. LMZ521-522-541>543-241800- /O.CON.KGRB.GL.W.0019.000000T0000Z-151224T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 415 AM CST THU DEC 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS....WEST GALES TO 35 KNOTS WITH A FEW STORM FORCE GUSTS TO AROUND 50 KNOTS. * WAVES...THE HIGHEST WAVES...5 TO 8 FEET ON THE BAY AND 7 TO 11 FEET ON THE LAKE...WILL OCCUR EARLY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
753 WHUS73 KGRB 241500 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 AM CST THU DEC 24 2015 ...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY... .AS LOW PRESSURE EXITS THE REGION...WINDS AND WAVES ARE DIMINISHING ON THE WATERS AND A GALE WARNING IS NO LONGER NECESSARY. A SMALL CRAFT ADVISORY WILL TAKE ITS PLACE TO ACCOUNT FOR THE TIME IT WILL TAKE FOR THE WINDS AND WAVES TO SUBSIDE...PARTICULARLY TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. LMZ521-541-242300- /O.CAN.KGRB.GL.W.0019.000000T0000Z-151224T1800Z/ /O.NEW.KGRB.SC.Y.0094.151224T1500Z-151225T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 900 AM CST THU DEC 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS....WEST WINDS 15 TO 25 KNOTS INTO THE AFTERNOON WITH HIGHER GUSTS...OCCASIONALLY TO 35 KNOTS. * WAVES...THE HIGHEST WAVES AROUND DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN ARE AT THEIR PEAK...5 TO 8 FEET ON THE BAY AND 6 TO 10 FEET ON THE LAKE. WAVES WILL SLOWLY SUBSIDE THROUGH THE DAY...FALLING BELOW 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-242100- /O.CAN.KGRB.GL.W.0019.000000T0000Z-151224T1800Z/ /O.NEW.KGRB.SC.Y.0094.151224T1500Z-151224T2100Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 900 AM CST THU DEC 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS....WEST WINDS 15 TO 25 KNOTS THIS MORNING WITH GUSTS TO 30 KNOTS. * WAVES...THE HIGHEST WAVES ARE EXPECTED TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. THESE WAVES BEGIN AT 3 TO 5 FEET ON THE BAY AND 4 TO 7 FEET ON THE LAKE...AND WILL SUBSIDE THROUGH THE MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 23, 3:10 PM CST, 15 minutes earlier.
Area forecast discussion, Dec 23, 3:10 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CST WED DEC 23 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 309 PM CST WED DEC 23 2015 PLENTY OF FORECAST CHALLENGES NEXT 24 HOURS CONCERNING WITH GUST POTENTIAL AND AMOUNT OF RAINFALL AND RAINFALL RATES WHICH MAY IMPACT ANY LINGERING RIVER FLOOD PROBLEMS AS WELL AS PRODUCE ANY SMALL STREAM URBAN FLOODING ISSUES. SEE THE HYDROLOGY SECTION BELOW FOR THE LATEST DETAIL ON FLOODING ISSUES. OTHER ISSUES CONCERN CHANGE OVER TO SNOW TONIGHT. A STRONG SHORT WAVE LIFTS NORTHEAST OVER THE GREAT LAKES REGION THROUGH TONIGHT. AN ASSOCIATED SURFACE LOW WILL TRACK FROM IOWA LATE THIS AFTERNOON TO CENTRAL UPPER MICHIGAN AROUND MIDNIGHT AND DEEPEN. THE LOW WILL ALSO A DRAG WARM FRONT OVER NORTHEAST WISCONSIN THIS AFTERNOON INTO THIS EVENING. MILDER AIR SPREADING INTO EAST CENTRAL AND FAR NORTHEAST WISCONSIN WILL ALLOW A VERY MILD AIR MASS WITH POSSIBLE RECORD HIGHS TO INVADE THE AREA. HIGHEST TOTAL TOTALS NUMBERS IN THE LOWER 50S MID EVENING AS PER GRB BUFKIT DATA. THIS WILL ALSO RESULT IN A MORE UNSTABLE AIR MASS AND MAY PROMOTE BETTER MIXING OF STRONG WINDS TO THE SURFACE...ESPECIALLY WITH ANY CONVECTION. HRRR PROGGED DEVELOPMENT OF THIS CONVECTION OF CONCERN ALONG AND AHEAD OF THE FRONT OVER NORTHERN MO AND SOUTHERN IOWA AND SO FAR IS VERIFYING. THIS NEXT ROUND IS PROGGED TO SWEEP OVER THE AREA THIS EVENING. PROBLEM 2 WITH THE WINDS OCCUR LATE TONIGHT AS THE DEEPENING LOW PRESSURE DEPARTS NORTHEAST AND LEAVES A STRONG PRESSURE GRADIENT OVER MUCH OF THE STATE. A STRONG PRESSURE CHANGE COUPLET SLIDES OVER NORTHEAST WISCONSIN IN THE WAKE OF THE SURFACE LOW. WILL CONTINUE WITH THE WIND ADVISORY AND WILL ISSUE FOR DOOR DUE TO THE WESTERLY COMPONENT. ITS POSSIBLE THE HIGH WIND ADVISORIES AND WARNINGS MAY NEED TO BE EXPANDED DEPENDING ON THE LOW PRESSURE TRACK. PCPN TYPE INITIALLY NOT AN ISSUE BUT COULD SEE SOME HAIL OR GRAUPEL WITH ANY CONVECTION THIS EVENING. LATER EVENING INTO THE MORNING...COLDER AIR POURING IN WILL CHANGE THE PCPN TYPE TO SNOW. WHILE SNOW RANGES MOSTLY IN THE 2-4 RANGES FOR NC WI...THE SNOW WIND COMBO WARRANTS AN ADVISORY LATER TONIGHT. RADAR SOUTHERN LOOP SUGGESTS REACHING NC WI AND CHANGEOVER AND ISSUE. BUT DID NOTICE SOME THUNDER WITH THE SURFACE LOW OVER IOWA. SYSTEM GRADUALLY DEPARTS THURSDAY WITH DIMINISHING WINDS IN THE MORNING. TEMPERATURES NEAR STEADY ON THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 309 PM CST WED DEC 23 2015 AMPLIFIED MEAN FLOW TO REMAIN INTACT THRU THE END OF THE WORK WEEK WITH AN ERN PACIFIC UPR RDG...WRN CONUS UPR TROF AND BERMUDA UPR RDG. THE UPR TROF IS FCST TO CLOSE OFF INTO AN UPR LOW OVER WEST TX THIS WEEKEND BEFORE LIFTING NE INTO THE GREAT LAKES EARLY NEXT WEEK. PCPN CHCS WL BE FOCUSED FRI NGT/SAT ASSOCIATED WITH A TIGHT BAROCLINIC ZONE/JET ENERGY AND MON NGT/TUE WITH THE UPR LOW/ ASSOCIATED SFC LOW. PCPN TYPE ISSUES WL ALSO BE A PROBLEM WITH BOTH OF THESE SYSTEMS AS TEMPS FLUCTUATE BELOW FREEZING AT NGT AND RISE ABOVE FREEZING IN PLACES DURING THE DAY. THERE IS SNOW ACCUMULATION POTENTIAL FOR CNTRL/NRN WI FRI NGT AND OVER THE ENTIRE AREA MON NGT/TUE. A WEAK AREA OF HI PRES IS FCST TO APPROACH SRN SECTIONS OF THE GREAT LAKES THU NGT AND SHOULD KEEP THE FCST AREA DRY. IT MAY TAKE MOST OF THE NGT TO TRY AND SCOUR OUT LINGERING LOW/MID-LEVEL MOISTURE...THUS PARTLY TO MOSTLY CLOUDY SKIES SHOULD SUFFICE. MIN TEMPS TO RANGE FROM THE MID TO UPR TEENS NORTH...LWR 20S CNTRL... AND MID TO UPR 20S E-CNTRL WI. THESE DRY CONDITIONS ARE EXPECTED TO PERSIST THRU CHRISTMAS DAY AS THE SFC HI SLIDES EAST TOWARD THE ERN GREAT LAKES. UNDER PARTLY CLOUDY SKIES AND RELATIVELY LIGHT WINDS...LOOK FOR MAX TEMPS TO REACH THE LWR TO MID 30S NORTH... MID TO UPR 30S SOUTH. FCST CONFIDENCE DROPS RATHER QUICKLY LATE FRI NGT INTO SAT AS AN UPR TROF DEEPENS OVER THE ROCKIES...INDIVIDUAL SHORTWAVES EJECT OUT OF THIS TROF NEWD THRU THE CNTRL CONUS...A STALLED FRONTAL BOUNDARY TO OUR SOUTH BECOMES MORE ACTIVE AND GULF MOISTURE LIFTS NORTH ALONG THIS FRONTAL BOUNDARY TOWARD THE GREAT LAKES. MODELS BRING THE LEADING EDGE OF PCPN INTO NE WI LATE FRI NGT WHEN TEMPS WL BE COLD ENUF TO ALLOW PCPN TO FALL AS ALL SNOW. THE ISSUES FOR SAT ARE WHERE THE HIGHEST QPF WL FALL AND WHAT THE PCPN TYPE WL BE. THIS IS WHERE THE MODELS DIFFER AS THE GFS/ECMWF FOCUS THE HEAVIER PCPN TO THE NORTH AND ALLOW FOR WARMER AIR TO LIFT FARTHER NORTH INTO WI...THUS A MIXED PCPN EVENT FOR CNTRL/E-CNTRL WI WITH SNOW NORTH. THE GEM IS FARTHEST SOUTH WITH THE HEAVIER PCPN (SRN WI) AND COOLER AIR...THUS KEEPING ALL OUR PCPN AS ALL SNOW. THE BETTER FRONTOGENETICAL FORCING SIGNAL AND LOCATION OF THE BEST LIFT FROM THE RIGHT ENTRANCE REGION OF THE UPR JET FAVOR NRN WI WITH THE HIGHER QPF...THUS WL CONT THE MENTION OF SNOW NORTH AND SNOW BECOMING MIXED WITH RAIN FOR CNTRL/E-CNTRL WI. POTENTIAL SNOW ACCUMULATION OF 3-5" IS POSSIBLE OVER THE NORTH FRI NGT INTO SAT...BUT ANY WAVERING ON THE STRONGER LIFT/FORCING COUDL ALTER THESE VALUES. AS THE STRONGER DYNAMICS SHIFT TO THE EAST SAT NGT...MODELS INDICATE CAA TO TAKE OVER ACROSS WI...THUS ANY LINGERING RAIN OVER CNTRL OR E-CNTRL WI WL TRANSITION TO ALL SNOW. DO NOT ANTICIPATE MUCH (IF ANY) ADDITIONAL ACCUMULATION SAT NGT AS MOST OF THE MOISTURE TO HAVE BEEN SHUNTED EAST. A STRONG AREA OF HI PRES IS FCST TO BUILD ACROSS THE UPR MS VALLEY ON SUNDAY AND SEND ENUF DRY AIR INTO WI TO ALLOW SKIES TO BECOME AT LEAST PARTLY CLOUDY. DESPITE THE CAA AND NORTH WINDS AT 5 TO 15 MPH...MAX TEMPS ARE FCST TO REMAIN ABOVE NORMAL ON SUNDAY BY AROUND 5 DEGS (MID 20S N-CNTRL TO LWR 30S E-CNTRL WI). THE CORE OF THIS STRONG HI PRES IS PROGGED TO MOVE ACROSS WRN ONTARIO SUNDAY NGT AND VEER THE WINDS TO THE NE. WL HAVE TO WATCH FOR POTENTIAL OF LK EFFECT SNOW SHWRS FROM LK MI AS TEMPS/DELTA-T VALUES WOULD SUPPORT THE DEVELOPMENT OF LIGHT SNOW. ONE NEGATIVE IS THAT THE WINDS CONT TO VEER THRU THE NGT (FROM NORTH TO E-NE)...THUS IT MAY PROVE DIFFICULT FOR SNOW BANDS TO FOCUS ON ANY ONE PARTICULAR AREA. OTHERWISE...THE OTHER BIG STORY WL BE THE APPROACH OF ANOTHER STRONG AREA OF LOW PRES/CLOSED UPR LOW INTO THE MID-MS VALLEY ON MON. LATEST THINKING IS THAT THERE WL BE ENUF DRY AIR ON GUSTY EAST WINDS FROM ONTARIO HI PRES TO DELAY THE ONSET OF ANY PCPN INTO NE WI ON MON. HAVE REDUCED POPS AND WOULD EXPECT ALMOST A COMPLETELY DRY DAY FOR MON WITH MAX TEMPS IN THE UPR 20S TO LWR 30S. MODELS CONT TO DIFFER WITH THE TIMING/EVENTUAL TRACK OF THIS STRONG SYSTEM MON NGT INTO TUE WITH THE GFS/GEM FAVORING A QUICKER/FARTHER EAST TRACK VERSUS THE SLOWER/FARTHER WEST TRACK OF THE ECMWF. THE GFS/GEM SOLUTION WOULD PROVIDE A QUICK-HITTING SNOW EVENT FOR MAINLY THE SE HALF OF WI MON NGT BEFORE PULLING AWAY ON TUE. THE ECMWF SOLUTION WOULD BRING A SWATH OF SNOW ACROSS ALL OF NE WI MON NGT BEFORE MIXING IN RAIN OVER CNTRL/E-CNTRL WI ON TUE WITH ADDITIONAL SNOWS FOR NRN WI. IF THE ECMWF SOLUTION PREVAILS...WE WOULD BE LOOKING AT HEADLINES FOR SNOW...HOWEVER THERE IS TOO MUCH UNCERTAINTY YET SO HAVE FOLLOWED A MODEL BLEND FOR NOW WITH HIGHER CHC POPS IN THE FCST FOR BOTH MON NGT AND TUE. EVEN GOING INTO WED...THERE IS MODEL DISAGREEMENT WITH RESPECT TO THE TRACK OF THE SECONDARY/WEAKER UPR LOW THAT WOULD LIFT NE INTO THE REGION. SINCE MODELS ARE INCONSISTENT WITH THIS FEATURE...PREFER TO KEEP THE FCST DRY FOR NOW...BUT WOULD EXPECT SOME SMALL POPS TO BE ADDED AS WE GET CLOSER TO WED. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1110 AM CST WED DEC 23 2015 WIDESPREAD IFR/LIFR CONDITIONS TODAY INTO TONIGHT AS RAIN OVERSPREADS THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS LATER AFTERNOON INTO THIS EVENING. OF MORE OF A CONCERN...LLWS CONDITIONS EXPECTED THIS AFTERNOON INTO TONIGHT. SOME OF THESE STRONG WINDS ALOFT COULD MIX DOWN TO THE SURFACE TONIGHT TO PRODUCE WIND GUSTS TO 45 KTS...MAINLY OVER THE EAST HALF OF THE STATE. && .MARINE... ISSUED AT 309 PM CST WED DEC 23 2015 HIGH-END GALES ARE STILL LIKELY WITH THIS STORM....BUT WILL MENTION STORM FORCE WIND GUSTS. IN ADDITION WILL ALSO MENTION A PERIOD OF FOG THOUGH THE EVENING HOURS. && .HYDROLOGY... ISSUED AT 309 PM CST WED DEC 23 2015 MOST RIVERS HAVE RECOVERED FROM THE HEAVY RAINS OVER A WEEK AGO...EXCEPT FOR THE LOW LYING AREAS ALONG THE WOLF RIVER SOUTH OF SHAWANO TO LAKE POYGAN. WITH THIS RAINFALL EXPECTED TO BE IN A SHORTER TIME FRAME...AN INCH OF RAIN COULD PRODUCE ENOUGH RUN OFF FOR SOME MINOR URBAN SMALL STREAM FLOODING. THIS WOLF RIVER LEVELS MAY HOLD STEADY FOR A FEW MORE DAYS WITH THIS ADDITIONAL RAINFALL. BUT LATEST RADAR TRENDS SUGGEST SOME DRY SLOTTING AS AN AREA OF ELEVATED CONVECTION IS SWEEPING NORTHEAST OF THE AREA...WITH THE NEXT ROUND OF CONVECTION APPROACHING FROM IOWA. AS A RESULT RAIN AMOUNTS TO BE LESS ROUGHLY FORM 0.30 TO 0.50. SEE WEATHER.GOV/AHPS FOR AVAILABLE FORECASTS FOR NORTHEAST WISCONSIN RIVERS. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 PM THIS EVENING TO NOON CST THURSDAY FOR WIZ020-021-031-037>040-045-048>050-073-074. HIGH WIND WARNING FROM 10 PM THIS EVENING TO NOON CST THURSDAY FOR WIZ022. WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 4 AM CST THURSDAY FOR WIZ005-010. && SHORT TERM.....TDH LONG TERM......AK AVIATION.......TDH MARINE.........TDH HYDROLOGY......TDH
Hazardous weather outlook, Dec 23, 3:17 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CST WED DEC 23 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 317 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER ALL BUT FAR NORTHERN WISCONSIN THIS EVENING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY OF THE STORMS. A FEW OF THE STRONGEST STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...MAINLY OVER EAST-CENTRAL WISCONSIN. STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP TONIGHT. THE STRONGEST WINDS WILL BE IN EASTERN WISCONSIN...WHERE GUSTS AROUND 50 MPH ARE POSSIBLE. THE STRONG WINDS COULD BLOW ABOUT OUTDOOR OBJECTS SUCH AS GARBAGE CANS...MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND RESULT IN SOME TREE DAMAGE AND ISOLATED POWER OUTAGES. COLDER AIR SURGING INTO CENTRAL AND NORTH-CENTRAL WISCONSIN TONIGHT WILL LIKELY RESULT IN THE RAIN CHANGING TO SNOW BEFORE THE PRECIPITATION ENDS TONIGHT. HAZARDOUS TRAVEL CONDITIONS COULD DEVELOP LATE TONIGHT AS ROADS BECOME SNOW OR SLUSH COVERED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HAZARDOUS TRAVEL IS POSSIBLE LATE CHRISTMAS NIGHT INTO SATURDAY AS ROAD CONDITIONS WILL BE DEGRADED BY SNOWFALL ACROSS PARTS OF NORTHERN AND CENTRAL WISCONSIN...AND A MIXTURE OF SNOW AND RAIN IN EAST CENTRAL WISCONSIN. ANOTHER STRONG SYSTEM WILL BRING THE POSSIBILITY OF WINTER WEATHER TO THE REGION MONDAY AFTERNOON INTO MONDAY NIGHT. WHILE IT IS TOO EARLY TO DISCERN ACCUMULATION NUMBERS...IT APPEARS THAT SOME ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-242130- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 317 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALE FORCE WINDS WITH NEAR STORM FORCE WIND GUSTS AND LARGE WAVES ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE POTENTIAL FOR NEAR STORM FORCE WINDS AND LARGE WAVES CARRIES INTO EARLY THURSDAY MORNING. CONDITIONS WILL BEGIN TO SLOWLY IMPROVE STARTING LATE THURSDAY MORNING. TDH/AK
In the hours before
Special weather statement, Dec 23, 12:21 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1221 PM CST WED DEC 23 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1221 PM CST WED DEC 23 2015 ...POWERFUL STORM SYSTEM TO AFFECT THE AREA DURING THE NEXT 18 HOURS... FOG WILL CONTINUE TO BE WIDESPREAD ACROSS THE AREA TODAY. THE VISIBILITY AT MOST LOCATIONS WAS BELOW ONE MILE WITH SEVERAL LOCATIONS BELOW 1/4 MILE...THE POINT AT WHICH THE FOG IS THICK ENOUGH TO IMPACT TRAVEL. MOTORISTS SHOULD WATCH FOR QUICKLY CHANGING VISIBILITIES...USE ONLY YOUR LOW-BEAM HEADLIGHTS AND SLOW DOWN TO A SAFE SPEED. RAIN WILL OVERSPREAD THE AREA THIS AFTERNOON...WITH ANOTHER SOAKING RAIN ANTICIPATED THROUGH THIS EVENING. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MOST OF THE AREA. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SMALL HAIL WITH THE STRONGER STORMS. WINDS WILL INCREASE TONIGHT...AS A DEEPENING LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION. THE STRONGEST WINDS WILL BE IN EAST- CENTRAL WISCONSIN...THOUGH IT WILL BE WINDY ACROSS THE ENTIRE AREA. COLDER AIR SURGING EAST ON STRONG WEST WINDS BEHIND A STRONG COLD FRONT WILL CAUSE THE RAIN TO CHANGE TO SNOW BEFORE IT ENDS IN CENTRAL AND NORTH-CENTRAL WISCONSIN OVERNIGHT. THAT COULD LEAD TO ROADS IN THOSE AREAS BECOMING SNOW OR SLUSH COVERED BY LATE TONIGHT. QUIETER WEATHER WITH DIMINISHING WINDS IS EXPECTED THURSDAY AS THE STORM PULLS AWAY FROM THE AREA. BE SURE TO MONITOR THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE FOR UPDATED INFORMATION ON THE IMPACTS THE STORM WILL HAVE ON OUR AREA. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:56 AM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 7 more | 29 hr |
| Dec 23, 4:45 AM CST | Storm Watch | GRB | 11 hr | |
| Dec 23, 3:02 PM CST | Winter Weather Advisory | GRB | Oneida, Vilas | 13 hr |
| Dec 23, 3:05 PM CST | High Wind Warning | GRB | Door | 18 hr |
| Dec 23, 3:25 PM CST | Marine Dense Fog Advisory | GRB | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.